Journal Article

Exogenous Cushing Syndrome Mimicking Human Immunodeficiency Virus Lipodystrophy

Samir K. Gupta and Michael P. Dubé

in Clinical Infectious Diseases

Published on behalf of Infectious Diseases Society of America

Volume 35, issue 6, pages e69-e71
Published in print September 2002 | ISSN: 1058-4838
Published online September 2002 | e-ISSN: 1537-6591 | DOI: http://dx.doi.org/10.1086/342562
Exogenous Cushing Syndrome Mimicking Human Immunodeficiency Virus Lipodystrophy

More Like This

Show all results sharing these subjects:

  • Infectious Diseases
  • Immunology
  • Public Health and Epidemiology
  • Microbiology

GO

Show Summary Details

Preview

A 45-year-old man infected with human immunodeficiency virus (HIV) developed abnormal fat accumulations that initially were believed to be caused by HIV lipodystrophy. Further clinical evaluation revealed, however, that the patient had developed exogenous Cushing syndrome, which presumably was caused by the inhibition of CYP3A4's metabolism of inhaled fluticasone by the protease inhibitor ritonavir. Clinicians should be aware that clinical clues may indicate conditions other than lipodystrophy that may cause abnormal fat accumulation and that fluticasone should be cautiously administered to patients who are receiving ritonavir.

Journal Article.  1492 words.  Illustrated.

Subjects: Infectious Diseases ; Immunology ; Public Health and Epidemiology ; Microbiology

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.